# SDR 2004FA0000017

- Difficulty date: December 19, 2003
- Submitted: January 6, 2004
- Operation: General aviation
- Aircraft: N801PC
- Make and model: Piper PA-24-260
- Aircraft serial: 244256
- Engine: Lyc TIO540*
- System (JASC): 5530 · Vertical Stabilizer
- Part: Bracket
- Part number: 2070703
- Condition: Cracked
- Location: Rudder
- Part time: 5,500 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING RUDDER REMOVAL FOR REQUIRED MAINTENANCE, A CRACK WAS FOUND IN MIDDLE RUDDER HINGE BRACKET MOUNTED ON THE VERTICAL FIN.  THE CRACK IS AT THE HINGE BEARING HOLE.  DUE TO THE LOCATION, THIS CRACK WOULD NOT HAVE BEEN VISIBLE WITHOUT REMOVING THE RUDDER FIRST.  THIS AIRCRAFT HAS SPEED MODS AND IS NOT RESTRICTED TO 203 MPH.
